Background - I take .25 or .5 mg of Xanax as needed for anxiety. I use it as a rescue drug than daily maintenance. To give yo uan idea, I have used is about 5 tiems in the past month. However, I probably needed it more often but I try to tough out situations (which isnt the best) and on the days that I don't take it, I typically feel some anxiety. When I "give in" and take it, my anxiety or panic attack is usually at least a 7 on a scale from 1-10. Five years ago, I took Zoloft for anxiety for 6 months. I remember feeling good on it, but the initial side effects and sexual side effects were awful. So, my new doc recommended an SNRI instead. I also have POTS (Postural Orthostatic Tachycardia Syndrome). This basically means that my autonomic nervous system does not function properly and my heart rate accelerates when I stand or stand for long periods of time. It's a collection of symptoms including tachycardia (fast hear rate), palpitations, heat and excercise intolerance and anxiety among others. So, there is a lot of overlap between GAD and POTS, but in any case, I need to treat the anxiety since there is no one treatment for POTS, I need to treat the individual symtpoms.
I understand that everyone reacts differently to medications. I am just curious to hear about any personal experiences you may have had with Pristiq and/or Effexor. My doctor has been favoring Pristiq but with no real valid reasons why and when I researched the two, based on clinical findings, I'm not sure that Pristiq is really better than Effexor. Thoughts?
From my personal experance, effexor is horrible, when i took it i would get chills on the left side and sometimes get so dizzy with it i would fall over. it is very strong stuff. everyone is different though. goodluck
What is pristiq? I haven't heard of that one. Effexor sounds like too great a risk for you, if you read about people on it it's extremely hard to get off of and has loads of side effects. The psychiatrists I've seen use it only if all else fails. It's supposed to be even harder to quit than Paxil, and has a lot of complaints about terrible side effects. Why just those two? Also a question: are beta blockers not an option for you? They are used for fast heart rates, but also for anxiety. It might be inappropriate for what you have, but just asking.
i wish i could be a spokes person for lexapro, it works great. several people i know are on it, and it does not have many side effects in my opinion. when i was in deep depression it was the only med that pulled me out. works even better for anxiety!!!
Desvenlafaxine succinate, marketed under the name Pristiq, is an antidepressant of the serotonin-norepinephrine reuptake inhibitor class from Wyeth (the makers of Effexor). It is a metabolite of venlafaxine (Effexor). It is said to have less side effects than Effexor and better absorbed according to my doctor,but clinical trials and any reserach I have done do not state that. It seems that they are prety much the same. The drug company, Wyeth, developed Pristiq because it's patent on Effexor XR will be expiring soon, meaning that a cheaper generic will be available, so they are pushing Pristiq now as the "new and better" alternative. That basically is one reason why I do not want to take it. It also doesnt say on the pristiq website that is treats anxiety and/or panic disorder as it does on the Effexor XR website because the FDA has not even aproved it yet for this.
are there any folks out there with autotomic problems, and liver problems such as hep c, (transfusion in 1979) who takes anti depressants, i am having problems with celxa wearing out its welcome after 10 years. i was on paxil it worked great, but i was so numb i didnt know that in over a year i had gained 100pds, several of my friends who are also women have experienced this, sudden appetite in middle of the night, just hungry for no reason. any other suggestions and forget effexor that is like a pill from the depths of medical hades
Women must stand up to big pharma’s bullying them to over-medicate with antidepressants washing out their emotions & personalities and interfering being mothers, sisters, brothers, daughters, partners and lovers.. Women are targeted for antidepressants by big Pharma in the same way that tobacco companies targeted us 70 years ago. Drug companies are so effective at selling unhappiness to women that women take more than twice as many antidepressants as men. http://sadnessaddiction.blogspot.com/
Um, just replying to the last post. I have taken both Effexor and Pristiq, my experience being that they both worked pretty well for me, but the Effexor felt more like an ADD medicine...I would get a stronger boost in the morning and I would have that dripping down the back of the neck sensation. Pristiq does much better at keeping helplessness at bay, although it is very expensive, and I found this post looking for a cheaper and comparable alternative. I hope someone's patent expires pretty soon...I feel like I just got a handle on this and I don't really feel like wasting time on another medicine that won't work.
I took Lexapro for GAD and it is just wonderful, except for the weight gain, which in my case is really big...so my dr just switched me to pristiq. I have been taking it for 4 days now. I feel a bit dizzy today and a bit anxious though....how I wish it would work for my GAD so that I would not have to take Lexapro and gain so much weight..anybody with similar experiences?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.